Texas, 2006Wildfire in Texas, April 11 to 13, 2006
April 11 to 13, 2006 · NWS AMA · 1 event in 1 county or zone
A wildfire ten miles north of Canadian burned eighteen thousand acres and destroyed crops. however no homes were lost.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- None recorded
- Crop damage
- $90 million
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire ten miles north of Canadian burned eighteen thousand acres and destroyed crops. There were several homes threatened by the wildfire...however no homes were lost. There were two injuries reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 11, 3:10 AM CST, 8 hours 50 minutes earlier.
Area forecast discussion, Apr 11, 3:10 AM CST, 8 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
410 AM CDT TUE APR 11 2006
.DISCUSSION...
MODELS A BIT SLOWER WITH THE COLD FRONT FOR TONIGHT AND HAVE KEPT THE
STRONGER SFC WINDS OVER THE PANHANDLES IN RESPONSE. UPPER RIDGE WILL
SLIDE TO THE EAST AS THE TROUGH MOVES THROUGH. THIS WILL PUSH ANY
LINGERING HIGH CLOUDS THIS MORNING TO THE EAST BY THIS AFTERNOON.
THE CLEAR SKIES WILL ALLOW FOR AMPLE MIXING AND SURFACE HEATING SO
EXPECTING WINDS IN THE 20 TO 30 MPH RANGE AGAIN WITH RH VALUES
DIPPING INTO THE TEENS OR LOWER AGAIN. A BIT CONCERNED OF THE MOIST
AIRMASS IN SOUTHERN NEW MEXICO WHERE LIGHT SHOWERS ARE BRINGING DEW
POINTS UP INTO THE 50S. RUC...NAM12 AND GFS MODELS SHOW THAT AIRMASS
DRYING OUT AS IT MOVES NE ACROSS NEW MEXICO AND INTO THE
PANHANDLES...SO STILL CONFIDENT THAT RH VALUES WILL DROP SUFFICIENTLY
TO RED FLAG CONDITIONS. WENT AHEAD AND UPGRADED THE FIRE WATCH TO A
RED FLAG FOR THE ENTIRE CWA...WITH THE LEAST CONFIDENCE FOR THE
EXTREME SE TEXAS PANHANDLE WHERE DEW POINTS MAY NOT DROP FAST ENOUGH
IF WINDS STAY OUT OF THE SOUTH. COLD FRONT THEN MOVES INTO THE
OKLAHOMA PANHANDLE BETWEEN 3Z TO 4Z AND MOVES THROUGH THE TEXAS
PANHANDLE BY 12Z. THE POST FRONTAL MOISTURE ADVECTION WILL BRING A
BRIEF RELIEF FROM THE LOW RH VALUES...AND A MORE RELAXED EASTERLY
WIND COMPONENT. SO FIRE CONCERNS WILL BE LOW ON WEDNESDAY. UPPER
RIDGE STRENGTHENS OVER THE CENTRAL US WITH A 587 HIGH OVER THE
PANHANDLES.
LEE SIDE TROUGH SETS UP ON THURSDAY BRINGING THE
DOWNSLOPE WINDS. COULD BE A RECORD SETTING HIGH TEMP DAY. CURRENT
GRIDS HAVE RECORD HIGHS FOR BORGER...BUT GOING JUST UNDER THE RECORD
FOR AMARILLO. MOS HAS BEEN CONSISTENT WITH THE HIGH 80S TO LOW 90S
AND RIDGE DOES NOT APPEAR TO BE WEAKENING WITH NEW RUNS. MAY NEED TO
UP TEMPS A FEW DEGREES IF TREND CONTINUES. NOT THINKING THAT A FIRE
WEATHER WATCH WILL BE NEEDED AS WINDS SHOULD STAY DOWN...BUT RH
VALUES WILL PLUMMET WITH THE WARM TEMPS AND DRY SW WINDS. LL JET SETS
UP AND BEGINS TO PUMP MOISTURE INTO THE PANHANDLES THROUGH SATURDAY.
UPPER TROUGH MOVES NORTH OF THE PANHANDLES AND PUSHES THE SFC LOW EAST
AND ALLOWS A WINDS SHIFT TO THE WEST. THE DRY AIR ADVECTION...STRONG
WINDS AND WARM TEMPS WILL MEAN ANOTHER FIRE DANGER DAY ON SATURDAY.
APPEARS THE UPPER LOW WILL ONCE AGAIN MOVE NORTH OF THE PANHANDLES SO
NO PRECIP EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 82 49 81 54 / 0 0 0 0
BEAVER OK 87 48 82 54 / 0 0 0 0
BOISE CITY OK 79 42 77 51 / 0 0 0 0
BORGER TX 89 55 84 60 / 0 0 0 0
BOYS RANCH TX 85 48 84 54 / 0 0 0 0
CANYON TX 82 46 82 52 / 0 0 0 0
CLARENDON TX 86 53 84 57 / 0 0 0 0
DALHART TX 82 42 79 50 / 0 0 0 0
GUYMON OK 84 45 84 52 / 0 0 0 0
HEREFORD TX 81 46 82 54 / 0 0 0 0
LIPSCOMB TX 86 48 83 57 / 0 0 0 0
PAMPA TX 86 55 82 60 / 0 0 0 0
SHAMROCK TX 86 54 84 58 / 0 0 0 0
WELLINGTON TX 88 54 87 57 / 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 11 AM TUESDAY TO 8 PM TUESDAY FOR THE
FOLLOWING ZONES: BEAVER...CIMARRON...AND TEXAS.
TX...RED FLAG WARNING FROM 11 AM TUESDAY TO 8 PM TUESDAY FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...AND
WHEELER.
&&
03/14Hazardous weather outlook, Apr 11, 12:00 PM CST, 0 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT TUE APR 11 2006
OKZ001>003-TXZ001>020-121100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT TUE APR 11 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
STRONG SOUTHWEST TO WEST WINDS WILL COMBINE WITH LOW RELATIVE
HUMIDITIES AND DRY FUELS TO CREATE VERY HIGH FIRE DANGER THROUGH
THIS EVENING. A RED FLAG WARNING FOR CRITICAL FIRE DANGER IS IN
EFFECT FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THROUGH 8 PM.
IN ADDITION...BOATERS SHOULD EXERCISE CAUTION ON AREA LAKES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
FIRE DANGER WILL INCREASE AGAIN ON SATURDAY AS DRY WESTERLY WINDS
INCREASE.
.SPOTTER INFORMATION STATEMENT...
FIREFIGHTERS AND EMERGENCY RESPONDERS ACROSS ALL OF THE TEXAS
AND OKLAHOMA PANHANDLES SHOULD PREPARE FOR DANGEROUS WILDFIRE
POTENTIAL TODAY...AND AGAIN ON SATURDAY.
JOHNSON
Wildfire, Hemphill
- When
- April 11, 12:00 PM CST to April 13, 5:00 PM CST
- Where
- Hemphill forecast zone
- Injuries
- 2 direct, 0 indirect
- Crop damage
- $90 million
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.838, -100.270 (the zone’s center; the record gives no point)
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Nebraska, April 11, 20061 death · 3 injured · 1 event
- Wildfire in Texas, April 11 to 13, 2006$2.0 million · 1 event
- Wildfire in Texas, April 11 to 13, 2006$300,000 · 1 event
- Hail and Damaging Winds in Iowa, April 11, 2006$69,000 · 1 in hail · 21 events
- Damaging Wind and High Wind in Nebraska, April 11, 2006$120,000 · 70 kt wind · 2 events
- Hail in Kansas, April 11, 20060.88 in hail · 2 events
- Damaging Wind in Texas, April 11, 200653 kt wind · 1 event
- Wildfire in New Jersey, April 11, 20061 event
- Hail in Nebraska, April 11, 20060.75 in hail · 1 event
- Hail in Nebraska, April 11, 20061 in hail · 1 event
- Hail in Nebraska, April 11, 20060.88 in hail · 1 event
- Hail in Nebraska, April 11, 20061 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503659.